Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Fort Worth, TX

March 2, 2000Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 5:33 PM CST for Tarrant County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 5:33 PM CST (23:33 UTC)
Expired
Mar 2, 2000, 6:30 PM CST
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 5:42 PM CSTHail 1Haslet, TX
Mar 2, 5:48 PM CSTHail 1Keller, TX
Mar 2, 5:52 PM CSTHail 0.75Keller, TX
Mar 2, 5:53 PM CSTHail 1.75Keller, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 022335
SVRFTW
TXC439-030030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 PM.

* AT 533 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM NEAR AZLE...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE SOUTHLAKE...KELLER
  AND HASLET.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HASLET AROUND 545 PM 
  KELLER AROUND 555 PM
  SOUTHLAKE AROUND 600 PM.

THIS STORM PRODUCED HAIL UP TO DIME SIZE IN SPRINGTOWN AROUND 
515 PM.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.

LAT...LON 3299 9749 3289 9750 3289 9715 3299 9713

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:30 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 2, 3:30 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST THU MAR 2 2000

STRONG TO SEVERE THUNDERSTORMS DEVELOPED FROM BOWIE TO EASTLAND AT
2130Z.  UNUSUALLY HIGH DIRECTIONAL AND SPEED SHEAR ENVIRONMENT IS IN
PLACE WITH SURFACE LOW PRESSURE CENTERED NEAR ALTUS OK...DRYLINE
EXTENDING SOUTH THROUGH BRECKENRIDGE TO NEAR SAN ANGELO...AND A WARM
FRONT STRETCHING SOUTHEAST THROUGH DALLAS TO LONGVIEW.  JET MAX WILL
WORK AROUND THE UPPER LOW SYSTEM THIS EVENING...SO STRONG LIFT
SHOULD GRADUALLY OVERCOME THE CAPPING INVERSION LOCATED FROM D/FW
EASTWARD.  IN ADDITION...CLOUDS WERE BREAKING A BIT AND SHOULD
PROVIDE A BIT OF SURFACE HEATING BEFORE SUNDOWN.  EXPECT SEVERE
THREAT TO CONTINUE...ESPECIALLY EAST OF THE DRYLINE AND SLIGHTLY
NORTH OF THE WARM FRONT WHERE TORNADO THREAT REMAINS HIGH.

AS THE SYSTEM EXITS EAST ON FRIDAY...WRAPAROUND MOISTURE WILL KEEP
CONSIDERABLE CLOUD COVER AND STRONG COLD ADVECTION SHOULD COOL OFF
AREA.  TIGHT PRESSURE GRADIENT SUGGESTS POSSIBLE WIND ADVISORY ON
FRIDAY...BUT WILL DEFER UNTIL WE GET A SOLID HANDLE ON THE DEPARTURE
OF THE CURRENT SYSTEM.

ANOTHER UPPER LOW PRESSURE SYSTEM STARTS TO INTENSIFY OVER THE SW
U.S. DURING THE EXTENDED PERIOD.  SHORTWAVE ENERGY EJECTS AHEAD OF
THE SYSTEM AND COULD BRING A BRIEF SHOT OF THUNDERSTORMS ON SUNDAY
NIGHT AND MONDAY.  THE MAIN SYSTEM SHOULD COME THROUGH
WEDNESDAY/THURSDAY...BRINGING A BETTER OPPORTUNITY FOR THUNDERSTORMS.

DFW 49/63/40/65 5000
ACT 53/66/41/65 6000

.FTW...CAUTION ADVISED ON AREA LAKES THIS EVENING.

64

In the hours before

Special weather statement, Mar 2, 12:20 PM CST, 5 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 PM CST THU MAR 2 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED EAST OF A
BOWIE...MINERAL WELLS...TO STEPHENVILLE LINE.  SURROUNDING THE
MODERATE RISK AREA...IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE REMAINDER OF NORTH CENTRAL TEXAS.  THE MODERATE RISK AREA
INCLUDES THE CITIES OF SHERMAN...PARIS...SULPHUR SPRINGS...CANTON...
AND THE DALLAS FORT WORTH METROPLEX.

EARLY THIS AFTERNOON A SURFACE LOW WAS LOCATED BETWEEN AMARILLO AND
LUBBOCK WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS NORTH TEXAS TO
NEAR CORSICANA.  A DRY LINE EXTENDED SOUTHWARD FROM THE WARM FRONT
TO EAST OF MIDLAND.  THE WARM FRONT WILL PUSH NORTHWARD THROUGH
THE AFTERNOON AS THE DRY LINE SURGES EAST.  THUNDERSTORMS WILL LIKELY
DEVELOP EARLY THIS AFTERNOON ACROSS THE WESTERN SECTIONS OF NORTH
TEXAS NEAR THE INTERSECTION OF THE BOUNDARIES.

THUNDERSTORMS WILL INCREASE IN INTENSITY AND SPREAD EAST ACROSS NORTH
TEXAS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING BURSTS OF WIND.  IN ADDITION...A FEW
SUPERCELL THUNDERSTORMS MAY SPAWN TORNADOES WITH DESTRUCTIVE
POTENTIAL.

RESIDENTS OF NORTH CENTRAL TEXAS ARE URGED TO REVIEW SEVERE WEATHER
SAFETY RULES AND DISASTER PLANS.

EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE ACTIVATED EARLY
THIS AFTERNOON WEST OF A BOWIE...WEATHERFORD...TO LAMPASAS LINE.
WEST OF A BONHAM...KAUFMAN...CAMERON LINE...ACTIVATION IS POSSIBLE
BETWEEN 300 AND 500 PM...THIS INCLUDES WACO AND THE DALLAS FORT
WORTH METROPLEX.  ACTIVATION OVER THE REMAINDER OF NORTH CENTRAL
TEXAS IS MOST LIKELY DURING THE EVENING HOURS.

STAY TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ISSUED BY
THE NATIONAL WEATHER SERVICE THE REMAINDER OF THIS AFTERNOON AND
EVENING.

79
Local storm report, Mar 2, 5:10 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0245 PM    JACKSBORO                 TX   1.75 INCH HAIL
03/02/00   JACK                           GOLFBALL SIZE HAIL
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE ON HIGHWAY 281

0301 PM    WIZARD WELLS              TX   0.88 INCH HAIL
03/02/00   JACK                           NICKEL SIZE HAIL
                                          REPORTED BY SHERIFF'S
                                          OFFICE

0330 PM    5 NNE PALO PINTO          TX   0.75 INCH HAIL
03/02/00   PALO PINTO                     DIME SIZE HAIL REPORTED
                                          BY STORM SPOTTER

0340 PM    5 W MINERAL WELLS         TX   1.50 INCH HAIL
03/02/00   PALO PINTO                     REPORTED BY EMERGENCY
                                          MANAGEMENT

0354 PM    DECATUR                   TX   1.00 INCH HAIL
03/02/00   WISE                           QUARTER SIZE HAIL
                                          REPORTED BY STORM
                                          SPOTTER.

0407 PM    SPRINGTOWN                TX   1.50 INCH HAIL
03/02/00   PARKER                         HALF DOLLAR SIZE HAIL
                                          REPORTED BY AMATEUR
                                          RADIO.

0421 PM    RHOME                     TX   1.75 INCH HAIL
03/02/00   WISE                           GOLFBALL SIZE HAIL IN
                                          AURORA AND RHOME.

0458 PM    LAKE DALLAS               TX   1.25 INCH HAIL
03/02/00   DENTON                         STORM SPOTTER REPORTED
                                          LARGE HAIL AT LAKE
                                          DALLAS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:06 AM CSTSevere Thunderstorm WarningFWDStephens54 min
Mar 2, 1:50 PM CSTSevere Thunderstorm WarningFWDJack40 min
Mar 2, 2:28 PM CSTSevere Thunderstorm WarningFWDJack, Wise47 min
Mar 2, 2:40 PM CSTSevere Thunderstorm WarningFWDPalo Pinto35 min
Mar 2, 3:11 PM CSTSevere Thunderstorm WarningFWDWise34 min
Mar 2, 3:15 PM CSTSevere Thunderstorm WarningFWDPalo Pinto30 min
Mar 2, 3:26 PM CSTSevere Thunderstorm WarningFWDParker49 min
Mar 2, 3:39 PM CSTSevere Thunderstorm WarningFWDWise66 min
Mar 2, 4:10 PM CSTSevere Thunderstorm WarningFWDDenton35 min
Mar 2, 4:40 PM CSTSevere Thunderstorm WarningFWDDenton65 min
Mar 2, 4:48 PM CSTSevere Thunderstorm WarningFWDParker57 min
Mar 2, 5:19 PM CSTSevere Thunderstorm WarningFWDCollin41 min
Mar 2, 5:45 PM CSTSevere Thunderstorm WarningFWDDenton45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.